MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE JII FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE JII FEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100110
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka surgery after cutting through the visionaire block, when the surgeon put the metal-distal cut block on the pins from the visionaire block, he found out that it took about 4 mm more bone on the distal cut.The surgeon always does a "clean up cut" with the metal distal cut block and he did not catch it until he already took some bone, so he had to go with it.They checked to make sure the pins were in the correct holes on the distal cutting block.The doctor thinks there was a few extra millimeters than usual between the cutting slot and the pin holes on the visionaire block.The procedure was completed, with a non-significant delay, using the same device.The only known modification done on the surgical procedure was using a larger polyethene insert than initially planned.Patient is currently healthy.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Corrected data: d4(part & udi number), d9, g4 (510k), h3.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not reveal the stated failure mode.The engineering evaluation found that the distal portion of the femur was under segmented, contributing to the device's defective properties.No complaint history is available for this part as this is a custom-made device.The clinical/medical evaluation concluded as such: "based on a review of the compliant, no clinical factors were found that could have contributed to the root cause of the reported failure.Based on the information provided, the surgeon completed the procedure with a non-significant delay, using the same device.According to the report, the only known modification done on the surgical procedure was using a larger polyethene insert than initially planned.Since the patient has been reported as healthy, and no other harm has been alleged to this patient as a result of the 4mm additional bone on the distal cut, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed." a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The root cause of this event was determined to be a segmentation error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE JII FEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
MDR Report Key15105636
Report Number1020279-2022-03474
Device Sequence Number14599250
Product Code JWH
UDI-Device Identifier00885556656419
UDI-Public00885556656419
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberV0100110
Device Catalogue NumberV0100112
Device Lot Number00231155V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/22/2022
01/11/2023
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/23/2022
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown